Azacitidine-induced pneumonitis and literature review.

Related Articles

Azacitidine-induced pneumonitis and literature review.

BMJ Case Rep. 2020 Oct 29;13(10):

Authors: Nguyen P, Safdar J, Mohamed A, Soubani A

Abstract
We present a case of azacitidine-induced pneumonitis which is a rare adverse drug reaction and reported in less than 0.1% of cases. Common side effects of azacitidine are weakness, nausea, vomiting, constipation, injection site reactions, insomnia, among others. Our patient received azacitidine to treat her acute myeloid leukaemia and began to develop shortness of breath which progressed to dyspnoea at rest after completing a 7-day course of azacitidine and venetoclax. Initial chest X-ray revealed severe airspace disease for which the patient began receiving broad spectrum antibiotics, antifungals and antivirals therapy. Although infectious workup revealed invasive aspergillosis she did not clinically and radiologically improve despite being on isavuconazole until high-dose glucocorticoids were initiated. This case illustrates the importance of recognising and understanding the potential side effects of azacitidine and other chemotherapy agents as some adverse drug reactions can be life-threatening.

PMID: 33122228 [PubMed - in process]